Arkansas, 2013Flood in Arkansas, November 24 to 26, 2013
November 24 to 26, 2013 · NWS LZK · 1 event in 1 county or zone
Some heavy fall rainfall caused the Cache River at Patterson to rise just above flood stage during the latter half of November.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Some heavy fall rainfall caused the Cache River at Patterson to rise just above flood stage during the latter half of November.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Nov 24, 5:41 AM CST, 2 hours 19 minutes earlier.
Area forecast discussion, Nov 24, 5:41 AM CST, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
541 AM CST SUN NOV 24 2013
.AVIATION...
A STORM SYSTEM OVER ARIZONA THIS MORNING WILL ADVANCE EAST THROUGH
THE PERIOD. AS THE STORM APPROACHES...CLOUDS WILL CONTINUE TO
LOWER AND THICKEN...ESPECIALLY TOWARDS MORNING. PRECIPITATION WILL
GENERALLY HOLD OFF UNTIL THE PERIOD ENDS BUT LIGHT SNOW WILL BE
POSSIBLE OVER THE SOUTHWEST AND CENTRAL SECTIONS AROUND DAY BREAK.
CONDITIONS WILL BE VFR FOR THE MAJORITY OF THE PERIOD BEFORE
TRANSITIONING TO MVFR AND POSSIBLY IFR. NORTH TO NORTHEAST WINDS
WILL PREVAIL.
&&
.PREV DISCUSSION... /ISSUED 429 AM CST SUN NOV 24 2013/
SHORT TERM...TODAY THROUGH TUESDAY NIGHT
FIRST OF ALL...MADE THE DECISION TO CONVERT
POLK...MONTGOMERY...AND PIKE COUNTIES TO A WINTER WEATHER
ADVISORY. AT LEAST SOME MODEST WINTRY PRECIP ACCUMULATIONS WILL
OCCUR THERE...BUT WAS NOT CONFIDENT ENOUGH TO CONVERT THEM TO A
WARNING AT THIS TIME. MORE ON THAT IN A MINUTE. ALSO ADDED PULASKI
AND JEFFERSON COUNTIES TO THE WINTER STORM WATCH.
NOW ON TO THE GOOD STUFF. THE HOPE WAS THAT THE SAT NIGHT MODEL
RUNS WOULD INSTILL A GREAT DEAL MORE CONFIDENCE IN THE IMPENDING
WINTER WEATHER. UNFORTUNATELY THAT DID NOT OCCUR. THERE IS STILL A
CONSIDERABLE AMOUNT OF DIFFERENCE WITH REGARD TO HOW QUICKLY THE
ONSET OF PRECIPITATION WILL BE...HOW MUCH PRECIP WILL FALL AS YOU
MOVE NORTH FROM THE LOUISIANA BORDER...AND ALSO THE MAGNITUDE AND
POSITION OF THE WARM NOSE AND THE INHERENT EFFECTS THAT WILL HAVE
ON PRECIP TYPE AND TRANSITIONS FROM ONE TO ANOTHER.
WHAT I DO HAVE CONFIDENCE IN IS THAT THE CORRIDOR OR AREA OF
HIGHEST CONCERN WITH REGARD TO PRECIP ACCUMULATIONS WILL STRETCH
FROM POLK TO PULASKI COUNTY...AND BACK TO THE SOUTHWEST TO PIKE
COUNTY. THIS WILL ENCOMPASS LOCATIONS LIKE MENA...MT IDA...HOT
SPRINGS... BENTON...AND POSSIBLY UP TO LITTLE ROCK...THEN BACK
TO THE SOUTHWEST TOWARDS DEGRAY LAKE. THIS CORRIDOR WILL BE
POSITIONED CLOSER TO THE HEAVIER PRECIP AMOUNTS...WHICH
WILL INCREASE THE FURTHER SOUTH YOU GO...BUT ALSO WILL BE SITUATED
FURTHER NORTH TOWARDS THE COOLER AIR. ADDITIONALLY THE WARM NOSE
WILL BE MORE PRONOUNCED IN SOUTHEAST ARKANSAS SO PRECIP IN THE
WEST/SOUTHWEST IS MORE LIKELY TO LINGER IN THE FROZEN OR FREEZING
CATEGORY AS OPPOSED TO MORE QUICKLY TRANSITIONING TOWARDS AN ALL
LIQUID TYPE. THESE AREAS SHOULD SEE THE MOST PROLONGED PERIOD OF
WINTRY PRECIP. WENT AHEAD AND CONVERTED THOSE SOUTHWEST MOST
COUNTIES BECAUSE THEY WILL BE FURTHEST FROM THE WARM NOSE AND MOST
LIKELY TO SEE BETTER ACCUMULATIONS.
ON THE NORTHERN AND EASTERN EXTENT OF THE WINTER STORM
WATCH...PRIMARILY PULASKI COUNTY...IT IS STILL UNCLEAR AT THIS
TIME WHETHER ACCUMULATIONS/IMPACTS WILL BE ENOUGH TO WARRANT
CONVERTING TO AN ADVISORY OR A WARNING. ON THE SOUTHERN AND
EASTERN EXTENT OF THE WINTER STORM WATCH...SUCH AS CALHOUN AND
BRADLEY COUNTIES...WHERE PRECIPITATION AMOUNTS WILL BE
GREATEST...THE UNCERTAINTY IS WHETHER THERE WILL BE ENOUGH
ICE/SLEET ACCUMULATION BEFORE A CHANGEOVER TO RAIN OCCURS SUCH
THAT A CONVERSION TO AN ADVISORY OR WARNING IS WARRANTED. WILL
ALLOW THE DAY SHIFT TO GET ONE MORE LOOK AT SYNOPTIC MODEL RUNS TO
FINALIZE A DECISION ON THIS.
FURTHER NORTH...ALONG AND NORTH OF INTERSTATE 40...LIGHT SNOW WILL
BE POSSIBLE FROM TONIGHT THROUGH MONDAY. HOWEVER PRECIPITATION
RATES AND AMOUNTS ARE NOT LIKELY TO BE HIGH ENOUGH TO WARRANT ANY
HEADLINES AT THIS TIME.
LONG TERM...WEDNESDAY THROUGH SATURDAY
OVERALL CONDITIONS IN THE LONG TERM WILL PALE IN COMPARISON TO WHATS
GOING ON IN THE SHORT TERM AS VERY QUIET CONDITIONS ARE EXPECTED.
ALL MEDIUM RANGE MODELS SHOW THE SOUTHERN STREAM SYSTEM/ASSOCIATED
UPPER TROUGH RESPONSIBLE FOR OUR FIRST TASTE OF WINTER LOCATED OFF
TO THE EAST WHEN THE PERIOD STARTS WITH NORTHWEST FLOW IN PLACE OVER
THE STATE. WITH MEDIUM RANGE MODELS IN GENERALLY GOOD AGREEMENT A
BLEND OF FORECAST SOLUTIONS SEEMS THE WAY TO GO.
SURFACE PATTERN WILL BE DOMINATED BY HIGH PRESSURE WITH EVEN CLOUDS
AT A PREMIUM FOR MOST OF THE PERIOD. NORTHWEST FLOW IN PLACE
INITIALLY WILL GRADUALLY DAMPEN TO NEAR ZONAL BY FRIDAY WITH UPPER
RIDGING/SOUTHWEST FLOW RETURNING OVER THE WEEKEND AS ANOTHER UPPER
SYSTEM DROPS ALONG THE WEST COAST.
COMBINATION OF THE INCREASING MID LEVEL HEIGHTS AND SOUTHERLY FLOW ON
THE BACK SIDE OF THE DEPARTING SURFACE HIGH WILL RESULT IN A SLOW
WARMING TREND THROUGH THE PERIOD. TEMPERATURES LOOK TO BE WELL BELOW
NORMAL WHEN THE PERIOD STARTS WITH HIGHS ONLY IN THE UPPER 30S TO
LOWER 40S WITH READINGS INCREASING TO THE 50S AREA WIDE BY THE END
OF THE PERIOD. WILL FOLLOW THE MAV/MEX TRENDS/NUMBERS FAIRLY CLOSELY
THIS MORNING.
&&
.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR 33 29 36 29 / 0 20 40 30
CAMDEN AR 40 32 36 32 / 10 80 80 70
HARRISON AR 33 27 35 26 / 10 20 20 20
HOT SPRINGS AR 37 30 35 32 / 10 60 70 50
LITTLE ROCK AR 36 30 35 32 / 10 50 70 50
MONTICELLO AR 39 32 37 32 / 0 50 90 80
MOUNT IDA AR 37 29 34 29 / 20 70 70 40
MOUNTAIN HOME AR 33 27 36 27 / 0 20 30 20
NEWPORT AR 34 29 36 30 / 0 20 50 40
PINE BLUFF AR 37 31 36 32 / 10 50 80 70
RUSSELLVILLE AR 37 30 35 30 / 10 40 50 30
SEARCY AR 36 29 35 29 / 0 40 60 50
STUTTGART AR 36 31 36 32 / 0 40 70 60
&&
.LZK WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM LATE TONIGHT THROUGH MONDAY AFTERNOON
FOR BRADLEY-CALHOUN-CLARK-CLEVELAND-DALLAS-GARLAND-GRANT-HOT
SPRING-JEFFERSON-OUACHITA-PULASKI-SALINE.
WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 3 PM CST MONDAY
FOR MONTGOMERY-PIKE-POLK.
&&
AVIATION...56
Hazardous weather outlook, Nov 24, 5:00 AM CST, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST SUN NOV 24 2013
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-251100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CST SUN NOV 24 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
AN UPPER LEVEL STORM SYSTEM OVER SOUTHERN ARIZONA THIS MORNING WILL
BE MOVING TO THE EAST...REACHING THE NEW MEXICO AND TEXAS BORDER BY
EARLY MONDAY. THE STORM SYSTEM WILL SPREAD MOISTURE INTO AN ARCTIC
AIR MASS ALREADY IN PLACE RESULTING IN A MIXED BAG OF WINTRY
PRECIPITATION.
SOME LIGHT SNOW OT SLEET WILL BE POSSIBLE OVER THE FAR WEST LATE
THIS AFTERNOON WITH PRECIPITATION CHANCES INCREASING AND SPREADING
TO THE EAST DURING THE OVERNIGHT HOURS WITH THE HEAVIEST
PRECIPITATION EXPECTED JUST BEFORE DAY BREAK. A WINTER WEATHER
ADVISORY IS NOW IN EFFECT FOR PIKE...MONTGOMERY AND POLK COUNTIES
STARTING AT MIDNIGHT TONIGHT. A WINTER STORM WATCH REMAINS IN EFFECT
FOR AREAS ROUGHLY SOUTH OF A MENA TO LITTLE ROCK TO WARREN LINE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE STORM SYSTEM WILL BEGIN TO TRACK TO THE SOUTHEAST ON MONDAY AND
BE LOCATED OFF THE TEXAS GULF COAST BY LATE TUESDAY. THE WINTERY MIX
WILL INITIALLY BE SNOW AND SLEET WITH THE PRECIPITATION CHANGING TO
A MIX OF SLEET...RAIN AND FREEZING RAIN BY MID TO LATE MONDAY
MORNING. PRECIPITATION SHOULD CHANGE OVER TO ALL RAIN BY MIDDAY OR
EARLY MONDAY AFTERNOON...THEN TAPER OFF SIGNIFICANTLY DURING THE
AFTERNOON AND EVENING HOURS.
UPWARDS OF AN INCH OF SLEET AND SNOW WILL BE POSSIBLE IN THE
ADVISORY AREA WITH UP TO A HALF INCH OF SNOW AND SLEET POSSIBLE
ELSEWHERE UNTIL THE CHANGEOVER OCCURS. DRIVING CONDITIONS ARE
EXPECTED TO BE HAZARDOUS IN MANY AREA.
THERE REMAINS A GREAT DEAL OF UNCERTAINTY CONCERNING HOW LONG AND
HOW MUCH WINTRY PRECIPITATION WILL OCCUR AS THE AIR MASS OVER THE
AREA WILL INITIALLY BE VERY DRY. OVERALL THE SITUATION REMAINS IN
FLUX AND WILL CONTINUE TO BE FINE TUNED. ALL RESIDENTS ARE
ENCOURAGED TO WATCH FOR UPDATES FROM YOUR NATIONAL WEATHER SERVICE.
ONCE THE SYSTEM EXITS THE REGION BY TUESDAY AFTERNOON DRY CONDITIONS
ARE EXPECTED FOR THE REMAINDER OF THE PERIOD. TEMPERATURES WILL BE
BELOW NORMAL THE MAJORITY OF THE WEEK BUT SLOWLY CLIMB BACK TO NEAR
NORMAL BY THE END OF THE PERIOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
56
Flood, Woodruff
- When
- November 24, 8:00 AM CST to November 26, 2:00 PM CST
- Where
- Woodruff County, Patterson to 1.65 mi W of Cavell
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- River/Stream Gage
- Coordinates
- 35.250, -91.230
Some heavy fall rainfall caused the Cache River at Patterson to rise just above flood stage during the latter half of the month.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind and Strong Wind in Massachusetts, November 24, 2013$375,000 · 50 kt wind · 18 events
- High Wind in New Hampshire, November 24, 2013$135,000 · 50 kt wind · 3 events
- Strong Wind in New Jersey, November 24, 2013$50,000 · 1 event
- Winter Storm and Sleet in Texas, November 24 to 25, 20132 injured · $18,000 · 5 events
- Strong Wind in Maine, November 24, 2013$9,000 · 18 events
- Strong Wind in New York, November 24, 2013$20,000 · 2 events
- Strong Wind in Connecticut, November 24, 2013$20,000 · 2 events
- High Wind and Strong Wind in New Hampshire, November 24, 2013$11,000 · 50 kt wind · 12 events
- Strong Wind in Pennsylvania, November 24, 2013$3,000 · 13 events
- Winter Weather in Texas, November 24 to 25, 201313 events
- Winter Weather in Arkansas, November 24 to 25, 20139 events
- Heavy Snow in Colorado, November 24 to 25, 20139 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 482957.